Hail, Sheridan
- When
- May 4, 1:30 PM MST to 1:35 PM MST
- Where
- Sheridan County, 14 mi NW of Rushville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.667, -100.833
11 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 4, 12:29 PM MST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 229 PM CDT SUN MAY 4 2003 TIMING OF PCPN REMAINS THE CHALLENGE THROUGH THE FCST PERIOD. A STRONG SURFACE LOW PRESSURE SITS OVER SOUTHEAST NEBRASKA WITH AN INVERTED TROF EXTENDING NORTHWESTWARD INTO NORTH CENTRAL NEBRASKA AND THEN INTO NORTHWEST SOUTH DAKOTA. GOOD CONVERGENCE ALONG THIS LINE WITH SOUTHEAST WINDS TO THE EAST OF IT AND NORTHWEST WINDS TO THE WEST. SATELLITE IMAGERY SHOWS A SHORTWAVE SLIDING ACROSS SOUTHWEST SOUTH DAKOTA AND EASTERN WYOMING...INTO THE NORTHERN PORTION OF THE NEBRASKA PANHANDLE. THE AIRMASS OVER THE NEBRASKA PANHANDLE IS QUITE UNSTABLE WITH LAPS CAPES 1000-1300 J/KG AND H7-H5 LAPSE RATES OF 8.0 C/KM...SO EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP. EXPECT THUNDERSTORMS TO CONTINUE THIS EVENING AND THEN PUSH OFF TO THE EAST LATER TONIGHT. BREEZY NORTHWEST WINDS WILL WEAKEN THIS EVENING BUT WILL REMAIN ABOUT 10 TO 20 MPH THROUGH THE NIGHT WHICH WILL KEEP THE LOWEST LAYERS OF THE ATMOSPHERE MIXED SO EXPECT OVERNIGHT LOWS TO REMAIN ON THE MILD SIDE IN THE LOWER TO MID 40S. SKIES WILL REMAIN PARTLY CLOUDY ON MONDAY AS THE H7-H5 LAPSE RATES REMAIN ABOVE 7.0 C/KM. SHORTWAVES ROTATING AROUND THE UPPER LOW WILL LIKELY SPARK A FEW SHOWERS AGAIN TOMORROW AFTERNOON SO WILL KEEP THE 20 POP ACROSS THE SOUTH AND THE 30 POP ACROSS THE NORTH. BREEZY CONDITIONS LOOK ON TRACK AGAIN AS THE SFC LOW MOVES VERY SLOWLY NORTHEAST KEEPING THE PRESSURE GRADIENT TIGHT. ANY INSTABILITY SHOWERS WILL DIMINISH QUICKLY BY LATE AFTERNOON OR EARLY EVENING AS THE HEATING OF THE DAY SUBSIDES...SO WILL KEEP THE MONDAY NIGHT PERIOD DRY. WEAK HIGH PRESSURE KEEPS THE FA DRY ON TUE...BUT A RETURN OF SOUTHEAST WINDS AND MORE MOISTURE ON WED WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS. A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUES THROUGH SATURDAY NIGHT AS SOUTHWEST FLOW ALOFT BRINGS A CONTINUOUS STREAM OF PULSES THROUGH THE AREA AND SOUTHERLY WINDS BRING IN AMPLE MOISTURE. FINALLY BY SUNDAY...THE DRY SLOT SLIDES OVER THE AREA AS THE LOW PRESSURE MOVES NORTH INTO NORTHERN ND. .LBF...NONE. DDB
NEZ004>010-022>029-035>038-056>059-069>071-094-042045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1049 AM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND TONIGHT OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE THREAT AREA LIES NORTH AND EAST OF A LINE FROM ALLIANCE...IN THE NEBRASKA PANHANDLE...TO NORTH PLATTE...IN SOUTHWEST NEBRASKA. THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT WILL BE A TROUGH OF LOW PRESSURE...EXTENDING FROM CENTRAL SOUTH DAKOTA ACROSS NORTH CENTRAL NEBRASKA INTO A LOW PRESSURE SYSTEM OVER NORTHERN KANSAS. AS THE LOW PRESSURE SYSTEM OVER NORTHERN KANSAS MOVES ACROSS SOUTHEAST NEBRASKA THIS AFTERNOON AND THEN ACROSS NORTHERN IOWA TONIGHT THE TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE OUTLOOK AREA AS AN UPPER LEVEL DISTURBANCE MOVES IN FROM THE WEST. PLENTY OF MOISTURE REMAINS ACROSS THE AREA AND AS TEMPERATURES RISE THIS AFTERNOON THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE. THE MAIN THREAT WILL BE LARGE HAIL WITH THE STORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS THE NORTHWEST AND NORTH CENTRAL PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT. POWER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0322 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM ASHBY NE 2.00 IN HAIL
05/03/03 GRANT TIME ESTIMATED
MBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0323 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 7 S BINGHAM NE 1.75 IN HAIL
05/03/03 GRANT BROKEN WINDOWS AND ROOF
DAMAGE-TIME ESTIMATED
MBThe North Platte radar (KLNX), 82 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
11 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355201, 5355486, 5355487, 5355488, 5355489, 5355491, 5355490, 5355492, 5355493, 5355494, 5355495, 5355496.